question-icon

What are the signs and symptoms of alopecia areata?

default
Posted on Sat, 13 Oct 2018
Question: Hi

Please cehck attached pictures . Please kindly suggest medicine for 2 things :
1) I have very less beard hairs on left & right side , but few spots are msising ?i have circled them .Is it alopecia areata ?
i went to dermatologist , he gave me one injection of intralesional injection twice, with one month gap .
2) Second query is few white spots are coming . please suggest medicine for it ? what is this disease called?
doctor
Answered by Dr. Kakkar S. (27 minutes later)
Brief Answer:
Regarding bald spots on beard and hypo-pigmented spots

Detailed Answer:
Hello,

Yes, the bald spots are possibly alopecia areata. How long since you have those bald spots? We're they present ever since you developed beard? Or are they of recent onset?

As far the hypo-pigmented spots are concerned they could be a side effect of intralesional steroid injection. I also noticed in one of the images that the spots are a little depressed from the surrounding skin.

Hope I have answered your query.
Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (6 minutes later)
hi, thank you for your message. I had almost zero beard , so doctor gave me Fluticadone Propionate BP cream to apply once in a day , and gave intralesional injection. as a result beard came on my face . these are since when beard came but these white spots also appeared .and yes you are right that skin is little depressed as well , and these are points where doctor Injected the injection bcoz here I have no hairs,no beard . but after application of injection, still no beard on these points .
doctor
Answered by Dr. Kakkar S. (15 hours later)
Brief Answer:
Apply Tacrolimus ointment

Detailed Answer:
Hi.

The hypo-pigmentation and atrophy is a side effect of steroid injection. It would improve with time. You may apply Tacrolimus for the hypo-pigmented spots.

Hope I have answered your query.
Let me know if I can assist you further.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (9 minutes later)
what about other areas on my face that doesn't have beard . any medicine / ointment for that ? also, Tacrolimus 0.1% is generic name ? will it be available in Pakistan ?
doctor
Answered by Dr. Kakkar S. (8 hours later)
Brief Answer:
Regarding alopecia areata and hypo-pigmentation

Detailed Answer:
Hi.

You may use Minoxidil solution for bald patches.
Minoxidil is a hair growth promoter and is a proven remedy for alopecia areata. Use it once a day or once every alternate days.
Tacrolimus is a prescription product.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr. Kakkar S.,
Dermatologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8961 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the signs and symptoms of alopecia areata?

Brief Answer: Regarding bald spots on beard and hypo-pigmented spots Detailed Answer: Hello, Yes, the bald spots are possibly alopecia areata. How long since you have those bald spots? We're they present ever since you developed beard? Or are they of recent onset? As far the hypo-pigmented spots are concerned they could be a side effect of intralesional steroid injection. I also noticed in one of the images that the spots are a little depressed from the surrounding skin. Hope I have answered your query. Let me know if I can assist you further.